Applied Mathematics and Optimization

, Volume 25, Issue 1, pp 81–106

Approximation of some stochastic differential equations by the splitting up method

  • A. Bensoussan
  • R. Glowinski
  • A. Raşcanu


In this paper we deal with the convergence of some iterative schemes suggested by Lie-Trotter product formulas for stochastic differential equations of parabolic type. The stochastic equation is split into two problems which are simpler for numerical computations, as already shown, for example, for the Zakaï equation. An estimate of the approximation error is given in a particular case.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    J. Baras, G. Blankenship, Accurate evaluation of stochastic Wiener integrals with applications to scattering in random media and to nonlinear filtering, SIAM J. Appl. Math., 41 (1981), 518–552.Google Scholar
  2. 2.
    V. Barbu, A product formula approach to nonlinear optimal control problems, SIAM J. Control Optim., 26(3) (1988), 497–520.Google Scholar
  3. 3.
    A. Bensoussan, R. Glowinski, A. Raşcanu, Approximation of Zakaï equation by the splitting up method, SIAM J. Control Optim. (to appear).Google Scholar
  4. 4.
    T. Gard, Introduction to Stochastic Differential Equations, Marcel Dekker, New York, 1988.Google Scholar
  5. 5.
    R. Glowinski, Numerical Methods for Nonlinear Variational Problems, Springer-Verlag, New York, 1984.Google Scholar
  6. 6.
    W. Hopkins, W. Wong, Lie-Trotter product formulas for nonlinear filtering, Stochastics 17 (1986), 313–337.Google Scholar
  7. 7.
    G. I. Marchuk, Methods of Numerical Mathematics, Springer-Verlag, New York, 1975.Google Scholar
  8. 8.
    E. Pardoux, Equations aux dérivées partielles stochastiques non-linéaires monotones. Etude de solution fortes de type Itô, Thèse, Paris, 1975.Google Scholar
  9. 9.
    V. Popescu, A. Ràşcanu, On bounded deterministic and stochastic integral contractors, An. Univ. “Al. I. Cuza” Iaşi, Sect., I a Mat. XXXIV (1988), 37–51.Google Scholar
  10. 10.
    R. Temam, Sur la stabilité et la convergence de la méthode des pas fractionnaires, Thèse, Paris, 1967.Google Scholar

Copyright information

© Springer-Verlag New York Inc. 1992

Authors and Affiliations

  • A. Bensoussan
    • 1
    • 2
  • R. Glowinski
    • 2
    • 3
  • A. Raşcanu
    • 4
  1. 1.University of Paris-DauphineParis Cedex 16France
  2. 2.INRIA Domaine de VoluceauRocquencourtFrance
  3. 3.University of HoustonHoustonUSA
  4. 4.Faculty of MathematicsUniversity of IasiIasiRomania

Personalised recommendations